Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 27, 2021, 10:01 PM CDT for Jasper County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 10:01 PM CDT (03:01 UTC)
- Expired
- Jul 27, 2021, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WWUS84 KJAN 280301
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1001 PM CDT Tue Jul 27 2021
MSZ057-058-280345-
Jasper MS-Clarke MS-
1001 PM CDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER AND WEST CENTRAL
CLARKE COUNTIES UNTIL 1045 PM CDT...
At 1001 PM CDT, Meteorologists were tracking a strong thunderstorm
near Orange, or 15 miles west of Quitman, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Paulding around 1015 PM CDT.
Turnerville around 1040 PM CDT.
Other locations impacted by this storm include Pachuta and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3187 8911 3212 8927 3220 8895 3216 8889
3200 8878
TIME...MOT...LOC 0301Z 070DEG 18KT 3208 8898
$$
ECWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 27, 9:53 PM CDT, 8 minutes earlier.
Area forecast discussion, Jul 27, 9:53 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
953 PM CDT Tue Jul 27 2021
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
Another evening of outflow boundary enhanced convective rainfall
continues in a highly bouyant airmass, and this is resulting in
localized flash flood threats. This time around, most activity is
focused along the I-20 corridor where multiple boundaries have
collided/merged in airmass characterized by H850 thetae values of
350K. Prior forecasts were on track with greatest rain chances
focused in this area, and have just made minor adjustments for
this evening update. Otherwise, all is on track concerning the
heat related products/graphics and no significant adjustments are
necessary. /EC/
Prior discussion below:
Tonight and tomorrow:
A sprawling upper ridge over the Central Plains will continue to
expand into the Lower Mississippi Valley while a humid and hot
airmass remains in place. Heat indices have once again climbed into
the 105-110 degree range with several sites in the Delta exceeding
110 degrees. Dangerous heat will continue through this afternoon
before heating wanes by sunset. A complex of thunderstorms is also
underway across northeast Louisiana Parishes with additional
scattered coverage across southern Mississippi. Expect isolated to
scattered diurnally driven showers and thunderstorms to continue
through the afternoon, especially as a composite outflow boundary
propagates eastward into central Mississippi. Thunderstorms will
likely continue after sunset into the evening as the primary forcing
mechanism shifts to outflow boundaries and respective collisions.
The combination of heat and humidity has resulted in robust
instability, however mid-level lapse rates remain nearly moist
adiabatic and dry air for downdraft CAPE has been hard to come by as
the airmass remains moist through much of the column. As such, while
a few stronger to severe storms cannot be ruled out, most storms
will likely stay below severe limits. Overnight lows will be very
mild and in the low to mid 70s with the coolest temperatures for
locations that see rain heading into the evening.
For tomorrow, the main headline will continue to be dangerous heat
stress conditions as 850mb temperatures warm into the 20-22 C range.
This will support afternoon highs in the mid to upper 90s within a
persistent humid airmass characteristic of mid to upper 70s dew
points. A few locations may also see dew points in the low 80s,
especially during the early to mid morning hours following sunrise.
The worst heat index values of 110-115 degrees will be in a swath
from the Delta through the I-55 corridor. Here, an excessive heat
warning has been issued as well as a significant threat area for
heat in the HWO/graphics. Elsewhere, heat index values will be in
the 105-110 degree range with a heat advisory and corresponding
elevated threat are in the HWO/graphics. Another round of scattered
afternoon showers and thunderstorms is also expected with coverage
focused mainly along and south of the I-20 corridor. As is the case
today, a few strong to marginally severe storms cannot be ruled out
with any deeper cores. /TW/
Wednesday night through Monday... Hot and humid weather will
continue through the end of the week and into the weekend. The
forecast remains very familiar. The upper ridge in place shows
little sign of shifting in the med range forecast. Heat growing
under the expanding ridge across the country slowly increases, and
by Friday and Saturday, 850 mb temps have climbed into the 20C to
23C range. The Excessive Heat Warning for tomorrow will probably
not be the last this week. Showers and thunderstorms will remain
possible in the afternoon/early hours, but the warm air aloft is
limiting the lapse rates. And a lack of significant flow is
limiting the movement/change of the airmass. Through the end of
the week, heat index values remain over 100F in the
afternoon/early evening...and even into the weekend.
The possible break in the heat may come in the form of a stormy
Sunday/Monday. At 500mb, a trough digs in over the eastern half of
the country, sending a surface front southward with a drier and
cooler airmass behind it. Details are in flux, but GFS/ECMWF/CMC all
bring through the boundary. One concern however...that an airmass
that is even slightly cooler/drier... pushing down through the Gulf
States...will have a lot of instability and pw to work with. The
models may not be handling the evolution of the showers and
thunderstorms (egregiously light in the overnight hours given the
potential airmass difference)...as well as dynamics falling out from
that. Interestingly, though...the 850mb temps only drop by 3-5
degrees C...leaving some question as to how the low and mid level
lapse rates will shape up. However, it is the only break in the 7-
day forecast from the oppressive and dangerous heat.
&&
.AVIATION...
00Z TAF discussion:
It looks like another evening with greater than usual TSRA
initiation as outflow boundaries interact with highly buoyant/hot
air, so overnight dissipation will be slow. As has been the case,
some fog/stratus could be an issue at all taf sites during the
early morning hours. Otherwise, expect another round of afternoon
TSRA Wednesday. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 76 95 75 95 / 66 57 14 29
Meridian 74 95 74 96 / 57 60 15 25
Vicksburg 76 95 77 96 / 40 56 12 23
Hattiesburg 76 95 75 95 / 30 68 22 46
Natchez 74 94 75 94 / 34 56 17 35
Greenville 76 96 75 97 / 23 29 7 9
Greenwood 75 97 75 98 / 28 38 7 9
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM to 7 PM CDT Wednesday for MSZ026-
028>033-037>039-044>046-050>052-056>061-065-066-072>074.
Excessive Heat Warning from 10 AM to 7 PM CDT Wednesday for
MSZ018-019-025-027-034>036-040>043-047>049-053>055-062>064.
LA...Heat Advisory from 10 AM to 7 PM CDT Wednesday for LAZ007-015-
023>026.
Excessive Heat Warning from 10 AM to 7 PM CDT Wednesday for
LAZ008-009-016.
AR...Heat Advisory from 10 AM to 7 PM CDT Wednesday for ARZ074.
Excessive Heat Warning from 10 AM to 7 PM CDT Wednesday for
ARZ075.
&&Hazardous weather outlook, Jul 27, 4:06 PM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 406 PM CDT Tue Jul 27 2021 ARZ074-LAZ007-015-023>026-MSZ026-028>033-037>039-043>046-049>052- 056>061-065-066-072>074-282115- Ashley-Morehouse-Richland-Franklin LA-Catahoula-Tensas-Concordia- Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala- Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper-Rankin-Scott- Newton-Lauderdale-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Covington-Jones-Marion-Lamar-Forrest- 406 PM CDT Tue Jul 27 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday DANGEROUS HEAT THREAT...Elevated TIMING...Wednesday Wednesday, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Dangerous heat with maximum heat indices from 106 to 110 degrees is expected across the area Thursday through Saturday. Values greater than 110 degrees are possible over portions of the ArkLaMiss Delta region. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. ARZ075-LAZ008-009-016-MSZ018-019-025-027-034>036-040>042-047-048- 053>055-062>064-282115- Chicot-West Carroll-East Carroll-Madison LA-Bolivar-Sunflower- Leflore-Carroll-Washington-Humphreys-Holmes-Issaquena-Sharkey- Yazoo-Warren-Hinds-Claiborne-Copiah-Simpson-Lincoln-Lawrence- Jefferson Davis- 406 PM CDT Tue Jul 27 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday DANGEROUS HEAT THREAT...Significant TIMING...Wednesday Wednesday, dangerous heat expected with peak heat values in excess of 110 degrees. Heat stroke will be a significant concern with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Dangerous heat with maximum heat indices from 106 to 110 degrees is expected across the area Thursday through Saturday. Values greater than 110 degrees are possible over portions of the ArkLaMiss Delta region. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 27, 5:20 PM CDT, 4 hours 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
520 PM CDT Tue Jul 27 2021
LAZ016-MSZ047-272245-
Madison LA-Warren MS-
520 PM CDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN COUNTIES UNTIL 545 PM
CDT...
At 520 PM CDT, Meteorologists were tracking a strong thunderstorm
near Le Tourneau, or near Vicksburg. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vicksburg, Le Tourneau, Yokena and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3244 9083 3228 9072 3219 9076 3219 9078
3217 9079 3215 9083 3216 9085 3214 9085
3212 9089 3213 9091 3212 9092 3211 9092
3210 9093 3228 9110
TIME...MOT...LOC 2220Z 146DEG 3KT 3226 9089
NFSpecial weather statement, Jul 27, 6:14 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
614 PM CDT Tue Jul 27 2021
LAZ016-MSZ040-047-272345-
Madison LA-Warren MS-Issaquena MS-
614 PM CDT Tue Jul 27 2021
...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL MADISON PARISH...
CENTRAL WARREN AND SOUTH CENTRAL ISSAQUENA COUNTIES UNTIL 645 PM
CDT...
At 613 PM CDT, Meteorologists were tracking an area of strong
thunderstorms extending from near Vicksburg. Movement was west at 15
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vicksburg, Redwood, Bovina, Le Tourneau, Delta and Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3252 9077 3235 9067 3235 9069 3234 9071
3232 9070 3232 9071 3231 9070 3219 9096
3240 9117
TIME...MOT...LOC 2313Z 102DEG 11KT 3237 9079 3230 9099
NFSpecial weather statement, Jul 27, 7:06 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Jackson MS
706 PM CDT Tue Jul 27 2021
MSZ043-049-280030-
Rankin MS-Madison MS-
706 PM CDT Tue Jul 27 2021
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL RANKIN AND CENTRAL
MADISON COUNTIES UNTIL 730 PM CDT...
At 705 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Way to near Sharon. Movement was
southwest at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Canton, Goshen Springs, Pisgah and Gluckstadt around 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3236 8991 3245 9016 3260 9033 3267 9023
3266 9022 3268 9018 3269 9015 3269 9014
3270 9013 3270 9010 3273 9007 3274 9005
3277 9003 3264 8979
TIME...MOT...LOC 0005Z 029DEG 17KT 3274 9005 3263 8990
NFSpecial weather statement, Jul 27, 7:19 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
719 PM CDT Tue Jul 27 2021
MSZ041-042-280045-
Sharkey MS-Yazoo MS-
719 PM CDT Tue Jul 27 2021
...STRONG THUNDERSTORMS WILL AFFECT WESTERN YAZOO AND SOUTHERN
SHARKEY COUNTIES UNTIL 745 PM CDT...
At 719 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles northeast of Holly Bluff to near
Little Yazoo. Movement was southwest at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Tinsley around 730 PM CDT.
Holly Bluff and Phoenix around 745 PM CDT.
Other locations impacted by these storms include Satartia, Cary and
Bentonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3296 9066 3292 9065 3292 9049 3269 9023
3259 9039 3259 9044 3252 9050 3250 9052
3251 9054 3253 9056 3255 9064 3259 9066
3259 9069 3262 9069 3262 9072 3263 9069
3264 9070 3266 9073 3266 9078 3280 9096
TIME...MOT...LOC 0019Z 044DEG 17KT 3291 9061 3274 9039
NFSpecial weather statement, Jul 27, 8:14 PM CDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Jackson MS 814 PM CDT Tue Jul 27 2021 MSZ043-048-049-280145- Hinds MS-Rankin MS-Madison MS- 814 PM CDT Tue Jul 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN... NORTHEASTERN HINDS AND SOUTH CENTRAL MADISON COUNTIES UNTIL 845 PM CDT... At 814 PM CDT, Meteorologists were tracking a strong thunderstorm near Ridgeland, moving south at 20 mph. Wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Pearl around 830 PM CDT. Jackson, Byram and Richland around 845 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3247 9024 3241 9001 3213 9007 3221 9041 TIME...MOT...LOC 0114Z 022DEG 16KT 3237 9016 NF
Special weather statement, Jul 27, 10:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1001 PM CDT Tue Jul 27 2021
MSZ057-058-280345-
Jasper MS-Clarke MS-
1001 PM CDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JASPER AND WEST CENTRAL
CLARKE COUNTIES UNTIL 1045 PM CDT...
At 1001 PM CDT, Meteorologists were tracking a strong thunderstorm
near Orange, or 15 miles west of Quitman, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Paulding around 1015 PM CDT.
Turnerville around 1040 PM CDT.
Other locations impacted by this storm include Pachuta and Montrose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3187 8911 3212 8927 3220 8895 3216 8889
3200 8878
TIME...MOT...LOC 0301Z 070DEG 18KT 3208 8898
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:06 PM CDT | Special Weather Statement | JAN | Madison | 24 min |
| Jul 27, 7:19 PM CDT | Special Weather Statement | JAN | Yazoo | 26 min |
| Jul 27, 8:14 PM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Jul 27, 8:58 PM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Jul 28, 4:20 PM CDT | Special Weather Statement | JAN | Madison | 25 min |
| Jul 28, 4:47 PM CDT | Special Weather Statement | JAN | Madison | 28 min |
| Jul 28, 5:14 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
| Jul 28, 5:18 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Jul 28, 5:49 PM CDT | Special Weather Statement | JAN | Rankin | 26 min |
| Jul 28, 6:17 PM CDT | Special Weather Statement | JAN | Simpson | 28 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.